I've been on toprol xl for a few years now for high blood pressure, rapid heartbeat. Started at 25 mg, upped to 50, and have been holding steady at 100mg for at least the past 3 years.
Suffered thru the tiredness/shakes/anxiety from it in the beginning, and there are still days where by 4:00 in the afternoon all I want to do is lay down and close my eyes, but otherwise I'm was okay with it.
A few months ago I started getting what I thought was restless leg snydrome at night. My legs were just not comfortable in any position I was in. Not exactly cramps, but achy. Then it started happening during the day, after I sat for a while. Now I notice it whether I'm standing, walking, relaxing. Its not 24/7....but getting close. I also notice that I cannot sit cross-legged on the floor any more. My legs will immediately cramp up.
I don't know if this is due to the toprol or if I'm just getting older lol.
Anyone else having legs cramps with beta blockers?
I just checked and musculoskeletal pain is listed as a side effect of Toprol, so it could be causing your problems.
How long has it been since you had a blood test? You might have low blood calcium or potassium, or some other electrolyte imbalance. Before you run out and buy any suppliments, you might try eating a banana, or some other source high in potassium, every day for several days and see if that helps.
I had a ton of side effects from Toprol for the few months I was on it, but leg cramps were not one of them.
The only side effect I had from Toprol XL was dizziness and fatigue that eventually went away. I do have leg cramps but they're due to a birth defect in my back and occasional potassium defieciency.
However, my Dr. told me that Toprol CAN cause leg cramps. Just don't think that's why mine do, but it could be your cause. I know that low potassium is murder on your legs, they hurt, they cramp,etc. so I think I'd check that first.